Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jan 7, 2008, 7:36 PM CST for Greene County, Missouri. It was in force for 69 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 7:36 PM CST (01:36 UTC)
- Expired
- Jan 7, 2008, 8:45 PM CST
- In force
- 69 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Greene County, MO
The radar
The Springfield radar (KSGF), 11 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 7:50 PM CST | TSTM WND DMG | 2 S Strafford, MO | DAMAGE REPORTED ON FARM ROAD 112 SOUTH OF STRAFFORD. |
| Jan 7, 7:55 PM CST | TSTM WND DMG | 2 S Strafford, MO | MANY POWER LINES DOWN NEAR THE INTERSECTION OF FARM ROAD 112 AND FARM ROAD 125. |
| Jan 7, 7:55 PM CST | HAIL 1.75 | 4 S Willard, MO | WINDOWS BROKEN AND SHINGLES BLOWN OFF ROOFS IN THE MEADOWS SUBDIVISION. |
| Jan 7, 7:55 PM CST | HAIL 2.75 | 4 Nw Republic, MO | BASEBALL SIZE HAIL REPORTED AT MILE MARKER 61 ON INTERSTATE 44. |
| Jan 7, 7:55 PM CST | TORNADO | 1 N Strafford, MO | SPOTTER LOCATED TORNADO AT ROUTE 125 AND INTERSTATE 44 JUST NORTH OF STRAFFORD. |
| Jan 7, 8:10 PM CST | FUNNEL CLOUD | 4 Nw Springfield, MO | FUNNEL CLOUD OVER THE AIRPORT. |
| Jan 7, 8:10 PM CST | HAIL 1.75 | 4 Nw Springfield, MO | GOLFBALL SIZE HAIL REPORTED AT THE SPRINGFIELD AIRPORT TOWER. |
| Jan 7, 8:15 PM CST | TORNADO | 2 Nnw Springfield, MO | UNCONFIRMED REPORT OF A ROPE TORNADO ON THE GROUND AT WEST BYPASS AND KEARNEY IN NORTHWEST SPRINGFIELD. |
| Jan 7, 8:24 PM CST | HAIL 2.75 | Fair Grove, MO | BASEBALL SIZED HAIL FALLING IN FAIR GROVE. |
| Jan 7, 8:30 PM CST | FUNNEL CLOUD | 4 N Strafford, MO | FUNNEL CLOUD REPORTED OVER HIGHWAY 125 4 MILES NORTH OF STRAFFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 080136
TORSGF
MOC077-080245-
/O.NEW.KSGF.TO.W.0019.080108T0136Z-080108T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CST.
* AT 732 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
DANGEROUS STORM WAS LOCATED NEAR MARIONVILLE...OR 7 MILES NORTHEAST
OF AURORA...MOVING NORTHEAST AT 45 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
REPUBLIC BY 745 PM CST.
8 MILES NORTHWEST OF BATTLEFIELD BY 750 PM CST.
WILLARD AND 7 MILES NORTHWEST OF SPRINGFIELD BY 800 PM CST.
9 MILES NORTHWEST OF STRAFFORD BY 810 PM CST.
FAIR GROVE BY 815 PM CST.
THE TOWNS OF BOIS DARC...GLIDEWELL...EBENEZER AND BASSVILLE ARE ALSO
IN THE PATH OF THIS TORNADIC STORM.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3710 9361 3723 9361 3743 9339 3742 9330
3741 9307 3727 9308 3727 9306 3717 9306
3712 9307 3709 9321
TIME...MOT...LOC 0136Z 229DEG 43KT 3709 9362
$$
CRAMER7 follow-up statements
000
WWUS53 KSGF 080142
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CST MON JAN 7 2008
MOC077-080245-
/O.CON.KSGF.TO.W.0019.000000T0000Z-080108T0245Z/
GREENE MO-
742 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR GREENE
COUNTY...
AT 737 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF REPUBLIC...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF BATTLEFIELD BY 750 PM CST.
SPRINGFIELD AND 6 MILES SOUTHEAST OF WILLARD BY 800 PM CST.
FAIR GROVE AND 7 MILES NORTHWEST OF STRAFFORD BY 815 PM CST.
THE TOWNS OF BOIS DARC...GLIDEWELL...EBENEZER AND BASSVILLE ARE IN
THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3710 9361 3723 9361 3743 9339 3742 9330
3741 9307 3727 9308 3727 9306 3717 9306
3712 9307 3709 9321
TIME...MOT...LOC 0142Z 231DEG 43KT 3711 9355
$$
CRAMER000
WWUS53 KSGF 080150
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CST MON JAN 7 2008
MOC077-080245-
/O.CON.KSGF.TO.W.0019.000000T0000Z-080108T0245Z/
GREENE MO-
750 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR GREENE
COUNTY...
AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
REPUBLIC...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
BATTLEFIELD BY 755 PM CST.
SPRINGFIELD AND 7 MILES SOUTHEAST OF WILLARD BY 800 PM CST.
6 MILES NORTHWEST OF STRAFFORD BY 815 PM CST.
FAIR GROVE BY 820 PM CST.
THE TOWNS OF GLIDEWELL...EBENEZER AND BASSVILLE ARE IN THE PATH OF
THIS TORNADO. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS
144 AND 200.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3710 9361 3723 9361 3743 9339 3742 9330
3741 9307 3727 9308 3727 9306 3717 9306
3712 9307 3709 9321
TIME...MOT...LOC 0150Z 231DEG 39KT 3716 9346
$$
CRAMER000
WWUS53 KSGF 080154
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CST MON JAN 7 2008
MOC077-080245-
/O.CON.KSGF.TO.W.0019.000000T0000Z-080108T0245Z/
GREENE MO-
754 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR GREENE
COUNTY...
AT 752 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHEAST OF BOIS DARC...OR 2 MILES NORTHEAST OF REPUBLIC...MOVING
NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTHEAST OF WILLARD BY 800 PM CST.
SPRINGFIELD BY 805 PM CST.
STRAFFORD BY 820 PM CST.
FAIR GROVE BY 825 PM CST.
ANYONE IN OR NEAR SPRINGFIELD SHOULD TAKE COVER NOW.
THE TOWNS OF GLIDEWELL...EBENEZER AND BASSVILLE ARE IN THE PATH OF
THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3722 9357 3742 9339 3742 9334 3742 9330
3741 9307 3727 9308 3727 9306 3719 9306
3717 9307 3713 9351
TIME...MOT...LOC 0154Z 233DEG 36KT 3717 9343
$$
CRAMER000
WWUS53 KSGF 080201
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CST MON JAN 7 2008
MOC077-080245-
/O.CON.KSGF.TO.W.0019.000000T0000Z-080108T0245Z/
GREENE MO-
801 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR GREENE
COUNTY...
AT 757 PM CST...TRAINED WEATHER SPOTTERS CONTINUED TO TRACK A TORNADO
TWO MILES SOUTHWEST OF THE AIRPORT...MOVING NORTHEAST AT 40 MPH.
ANYONE NEAR THE AIRPORT OR NEAR NORTHWEST SPRINGFIELD SHOULD TAKE
COVER NOW.
THE TORNADO WILL BE NEAR...
8 MILES NORTHWEST OF STRAFFORD BY 820 PM CST.
FAIR GROVE BY 825 PM CST.
THE TOWNS OF GLIDEWELL...EBENEZER AND BASSVILLE ARE IN THE PATH OF
THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3727 9350 3742 9339 3741 9307 3727 9308
3727 9306 3726 9306 3720 9306 3717 9307
3716 9346
TIME...MOT...LOC 0201Z 226DEG 36KT 3723 9338
$$
CRAMER000
WWUS53 KSGF 080207
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CST MON JAN 7 2008
MOC077-080245-
/O.CON.KSGF.TO.W.0019.000000T0000Z-080108T0245Z/
GREENE MO-
807 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR GREENE
COUNTY...
AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
STRAFFORD BY 820 PM CST.
FAIR GROVE BY 825 PM CST.
THE TOWN OF BASSVILLE IS IN THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3718 9339 3726 9346 3742 9339 3741 9307
3727 9308 3727 9306 3720 9306 3717 9307
TIME...MOT...LOC 0207Z 234DEG 37KT 3726 9329
$$
CRAMER000
WWUS53 KSGF 080223
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CST MON JAN 7 2008
MOC077-080245-
/O.CON.KSGF.TO.W.0019.000000T0000Z-080108T0245Z/
GREENE MO-
823 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
NORTHEASTERN GREENE COUNTY...
AT 822 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
BASSVILLE...OR NEAR STRAFFORD...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
GREENE COUNTY.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3730 9320 3741 9322 3742 9318 3741 9317
3741 9307 3736 9307 3735 9308 3734 9307
3734 9308 3728 9308
TIME...MOT...LOC 0223Z 235DEG 42KT 3735 9311
$$
CRAMER000
WWUS53 KSGF 080240
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CST MON JAN 7 2008
MOC077-080251-
/O.EXP.KSGF.TO.W.0019.000000T0000Z-080108T0245Z/
GREENE MO-
841 PM CST MON JAN 7 2008
...THE TORNADO WARNING FOR GREENE COUNTY EXPIRES AT 845 PM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3730 9320 3741 9322 3742 9318 3741 9317
3741 9307 3736 9307 3735 9308 3734 9307
3734 9308 3728 9308
TIME...MOT...LOC 0241Z 235DEG 42KT 3747 9289
$$
CRAMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jan 7, 5:41 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 7, 5:41 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 PM CST MON JAN 7 2008 ...UPDATE TO AVIATION... .DISCUSSION... FORECAST CHALLENGES DEAL WITH SEVERE WEATHER LATE THIS AFTERNOON INTO TUESDAY. SHORT TERM (THIS AFTERNOON THROUGH THURSDAY)... THUNDERSTORMS HAVE STARTED TO DEVELOP OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI EARLY THIS AFTERNOON. WE DID HAVE A FAIRLY GOOD CAP ON THE ATMOSPHERE THIS MORNING AS SEEN ON THIS MORNINGS SF SOUNDING. DUE TO ABOVE NORMAL TEMPERATURES HOWEVER INCREASING TO THE LOW 70S ACROSS THIS AREA...THE CAP HAS BEEN ERODED ENOUGH TO ALLOW CONVECTION TO INITIATE. PERFORMED 20Z SPECIAL SOUNDING SHOWING MODERATE 0-3KM HELICITIES OF 337 M2/S2. RUC SHOWING INSTABILITIES AROUND 1000 J/KG OUT THAT WAY WITH 0-6KM BULK SHEAR OF 50-60KTS. STORMS ARE ROTATING AND A TORNADO WATCH HAS BEEN ISSUED THROUGH 9 PM THIS EVENING. THE BIG WEATHER PRODUCER THAT WILL AFFECT THE AREA IS THE UPPER LOW CURRENTLY CLEARING THE 4 CORNERS AREA MOVING TO THE NORTHEAST. AS THIS SYSTEM PICKS UP THE SURFACE LOW...THE FRONT IS EXPECTED TO START MOVING INTO OUR WESTERN CWA. INSTABILITIES EXPECTED TO CONTINUE OVERNIGHT AS SHEAR CONTINUES TO INCREASE. WRF SHOWING VALUES AS HIGH AS 60-70KTS. WOULD EXPECT THE TORNADO WATCH TO BE CONTINUED AND EXPENDED FURTHER EAST AS THE NIGHT PROGRESSES. FRONT TO MOVE THROUGH WESTERN MISSOURI BY EARLY MORNING AND THROUGH EASTERN MISSOURI AROUND NOON TOMORROW. PRECIP ENDING FROM WEST TO EAST AS THE FRONT PROGRESSES EAST. TEMPERATURES SHOULD STAY WARM ENOUGH FOR MAINLY LIQUID. BUT TEMPERATURES SHOULD BE FALLING THROUGH THE DAY AND POSSIBLY A RAIN/SNOW MIX FOR A BRIEF PERIOD DURING THE AFTERNOON. CLAYCOMB LONG TERM...(THURSDAY THROUGH MONDAY) PATTERN SHIFT TAKES PLACE AT THE BEGINNING OF THE PERIOD WITH THE PASSAGE OF THE UPPER WAVE ON THURSDAY. THIS WILL RETURN OUR FLOW TO A MORE WEST TO NORTHWEST DIRECTION AND BRING TEMPERATURES BACK DOWN TO MORE SEASONAL LEVELS. IN ADDITION TO THE FRONTAL PASSAGE ON THURSDAY...ADDITIONAL FRONTS SHOULD MOVE THROUGH ON SATURDAY AND AGAIN ON MONDAY. MOISTURE DOES APPEAR TO BE LIMITED AT THIS TIME SO KEPT POPS ON THE LOW SIDE. COULD SEE SOME LIGHT SNOW OR FLURRIES WITH THE SATURDAY FRONTAL PASSAGE...BUT DO NOT EXPECT ANY ACCUMULATIONS AT THIS TIME. GAEDE && .AVIATION... FOR THE 00Z TAF PACKAGE...MAIN CONCERNS WILL BE SEVERE THUNDERSTORMS. PERIODS OF THUNDERSTORMS AND STRONG WINDS ARE EXPECTED. CONSIDERABLE VARIABILITY OF CIGS AND VISIBILITY CAN BE EXPECTED WITH IFR OR LOWER CONDITIONS WITHIN STORMS AND MOST LIKELY VFR OUTSIDE OF STORMS. ALL ACTIVITY SHOULD SHIFT TO THE EAST OF THE JLN AND SGF AERODROMES AFTER 09Z...CONCERNS THEN SHIFT TO MVFR...POSSIBLY IFR...CIGS FOR TUESDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 7, 7:07 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CST MON JAN 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 707 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A SEVERE WEATHER OUTBREAK IS UNDERWAY ACROSS THE ADVISORY AREA. SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS IN EXCESS OF 80 MPH AND TORNADOES. SEVERAL REPORTS OF TORNADOES HAVE ALREADY BEEN REPORTED WITH THIS ACTIVITY OVER THE PAST FEW HOURS. PERSONS ACROSS SOUTHWEST AND CENTRAL MISSOURI CAN EXPECT DANGEROUS SEVERE WEATHER THROUGH 200 AM. EASTERN PORTIONS OF THE OZARKS...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM SALEM IN DENT COUNTY TO BRANSON IN TANEY COUNTY CAN EXPECTED ACTIVITY TO INCREASE AFTER 10 PM. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI BY 10 PM. THIS ACTIVITY WILL MOVE EAST...WITH ALL FORMS OF SEVERE WEATHER POSSIBLE. THIS IS A VERY DANGEROUS SITUATION WITH STRONG TORNADOES POSSIBLE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE. THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NECESSARY TONIGHT FOR AREAS ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jan 7, 7:08 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL REPUBLIC 37.12N 93.48W
01/07/2008 E1.75 INCH GREENE MO EMERGENCY MNGR
&&
WDAVISLocal storm report, Jan 7, 7:15 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL SPRINGFIELD 37.20N 93.29W
01/07/2008 E0.75 INCH GREENE MO EMERGENCY MNGR
DIME HAIL REPORTED AT WEST BYPASS AND GRAND AVE.
&&
LDOOLEYLocal storm report, Jan 7, 7:22 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CST MON JAN 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST SPRINGFIELD 37.20N 93.29W
01/07/2008 E70 MPH GREENE MO TRAINED SPOTTER
70 MPH WINDS AND QUARTER SIZE HAIL. HAIL INCREASING IN
SIZE.
&&
JSSLocal storm report, Jan 7, 7:28 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CST MON JAN 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO SPRINGFIELD 37.20N 93.29W
01/07/2008 GREENE MO TRAINED SPOTTER
TORNADO AT JAMES RIVER AND KANSAS EXPRESSWAY NEAR
CHESTERFIELD VILLAGE
&&
JSSLocal storm report, Jan 7, 7:31 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO N MARSHFIELD 37.34N 92.91W
01/07/2008 WEBSTER MO TRAINED SPOTTER
HOME DESTROYED AT MISSION HOME ROAD.
&&
WDAVISLocal storm report, Jan 7, 7:33 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO E MARSHFIELD 37.34N 92.91W
01/07/2008 WEBSTER MO TRAINED SPOTTER
DAMAGE TO HOMES, CELL PHONE TOWERS AND PEOPLE INJURED
THROUGHOUT THE NORTHERN PORTION OF WEBSTER COUNTY.
&&
WDAVISThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:12 PM CST | Tornado Warning | SGF | McDonald | 38 min |
| Jan 7, 6:24 PM CST | Tornado Warning | SGF | Dallas, Greene, Webster | 41 min |
| Jan 7, 6:29 PM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 76 min |
| Jan 7, 6:33 PM CST | Tornado Warning | SGF | Barry, Newton | 41 min |
| Jan 7, 6:41 PM CST | Tornado Warning | SGF | Laclede | 62 min |
| Jan 7, 6:49 PM CST | Tornado Warning | SGF | Greene | 71 min |
| Jan 7, 7:01 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 59 min |
| Jan 7, 7:11 PM CST | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Jan 7, 7:13 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Jan 7, 7:18 PM CST | Tornado Warning | SGF | Pulaski | 57 min |
| Jan 7, 7:18 PM CST | Tornado Warning | SGF | Christian, Lawrence | 57 min |
| Jan 7, 7:25 PM CST | Tornado Warning | SGF | Webster | 65 min |
| Jan 7, 7:30 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas | 54 min |
| Jan 7, 7:44 PM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 6 hr |
| Jan 7, 7:50 PM CST | Tornado Warning | SGF | Maries, Phelps | 42 min |
| Jan 7, 7:59 PM CST | Tornado Warning | SGF | Laclede, Wright | 76 min |
| Jan 7, 8:01 PM CST | Tornado Warning | SGF | McDonald | 59 min |
| Jan 7, 8:11 PM CST | Tornado Warning | SGF | Dallas, Webster | 64 min |
| Jan 7, 8:21 PM CST | Tornado Warning | SGF | Barry, McDonald | 54 min |
| Jan 7, 8:39 PM CST | Tornado Warning | SGF | Laclede, Wright | 66 min |
| Jan 7, 8:41 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 24 min |
| Jan 7, 8:42 PM CST | Tornado Warning | SGF | Pulaski | 63 min |
| Jan 7, 8:46 PM CST | Tornado Warning | SGF | Dallas, Greene, Polk | 74 min |
| Jan 7, 8:49 PM CST | Tornado Warning | SGF | Barry, Stone | 71 min |
| Jan 7, 9:08 PM CST | Tornado Warning | SGF | Barry | 67 min |
| Jan 7, 9:12 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 4 more | 6 hr |
| Jan 7, 9:14 PM CST | Tornado Warning | SGF | McDonald | 76 min |
| Jan 7, 9:18 PM CST | Tornado Warning | SGF | Camden, Pulaski | 72 min |
| Jan 7, 9:26 PM CST | Severe Thunderstorm Warning | SGF | Christian | 64 min |
| Jan 7, 9:27 PM CST | Tornado Warning | SGF | Maries, Phelps | 48 min |
| Jan 7, 9:30 PM CST | Tornado Warning | SGF | Christian, Stone | 60 min |
| Jan 7, 9:32 PM CST | Tornado Warning | SGF | Laclede | 73 min |
| Jan 7, 9:46 PM CST | Tornado Warning | SGF | Greene, Webster | 74 min |
| Jan 7, 9:50 PM CST | Tornado Warning | SGF | Barry, Stone | 70 min |
| Jan 7, 9:55 PM CST | Tornado Warning | SGF | Christian | 65 min |
| Jan 7, 10:03 PM CST | Tornado Warning | SGF | Maries | 53 min |
| Jan 7, 10:10 PM CST | Tornado Warning | SGF | Barry, Stone | 65 min |
| Jan 7, 10:18 PM CST | Tornado Warning | SGF | Barry, McDonald | 72 min |
| Jan 7, 10:19 PM CST | Tornado Warning | SGF | Wright | 71 min |
| Jan 7, 10:51 PM CST | Tornado Warning | SGF | Laclede, Pulaski, Texas | 39 min |
| Jan 7, 10:58 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 51 min |
| Jan 7, 11:02 PM CST | Severe Thunderstorm Warning | SGF | Webster | 45 min |
| Jan 7, 11:08 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 67 min |
| Jan 7, 11:12 PM CST | Tornado Warning | SGF | Barry, Stone | 63 min |
| Jan 7, 11:15 PM CST | Tornado Warning | SGF | Phelps | 60 min |
| Jan 7, 11:28 PM CST | Tornado Warning | SGF | Barry, McDonald | 77 min |
| Jan 7, 11:31 PM CST | Severe Thunderstorm Warning | SGF | Wright | 22 min |
| Jan 7, 11:34 PM CST | Severe Thunderstorm Warning | SGF | Pulaski | 28 min |
| Jan 7, 11:49 PM CST | Severe Thunderstorm Warning | SGF | Texas | 18 min |
| Jan 7, 11:55 PM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 32 min |
| Jan 7, 11:57 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps | 32 min |
| Jan 8, 12:09 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 84 min |
| Jan 8, 12:14 AM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone | 91 min |
| Jan 8, 12:42 AM CST | Tornado Warning | SGF | Christian, Stone, Taney | 52 min |
| Jan 8, 12:44 AM CST | Tornado Warning | SGF | McDonald | 52 min |
| Jan 8, 1:07 AM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 53 min |
| Jan 8, 1:16 AM CST | Tornado Warning | SGF | Barry, Newton | 34 min |
| Jan 8, 1:20 AM CST | Tornado Warning | SGF | Douglas, Texas, Webster, Wright | 70 min |
| Jan 8, 1:28 AM CST | Tornado Warning | SGF | Vernon | 28 min |
| Jan 8, 1:30 AM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 7 hr |
| Jan 8, 1:30 AM CST | Tornado Warning | SGF | Lawrence | 36 min |
| Jan 8, 1:37 AM CST | River Flood Watch | SGF | McDonald | 35 hr |
| Jan 8, 1:56 AM CST | Tornado Warning | SGF | Barry | 18 min |
| Jan 8, 1:59 AM CST | Severe Thunderstorm Warning | SGF | Greene | 61 min |
| Jan 8, 2:00 AM CST | Severe Thunderstorm Warning | SGF | Barry, Cedar, Dade, Jasper, Lawrence, McDonald and 1 more | 60 min |
| Jan 8, 2:07 AM CST | Tornado Warning | SGF | Texas | 38 min |
| Jan 8, 2:16 AM CST | Severe Thunderstorm Warning | SGF | Dallas, Polk | 59 min |
| Jan 8, 2:19 AM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 26 min |
| Jan 8, 2:19 AM CST | Tornado Warning | SGF | Barry, McDonald | 44 min |
| Jan 8, 2:23 AM CST | River Flood Warning | SGF | McDonald | 34 hr |
| Jan 8, 2:28 AM CST | Tornado Warning | SGF | Christian, Greene | 51 min |
| Jan 8, 2:30 AM CST | Severe Thunderstorm Warning | SGF | Dent | 27 min |
| Jan 8, 2:31 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 39 min |
| Jan 8, 2:38 AM CST | Tornado Warning | SGF | Stone | 51 min |
| Jan 8, 2:39 AM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 5 more | 5 hr |
| Jan 8, 2:44 AM CST | Severe Thunderstorm Warning | SGF | Webster | 61 min |
| Jan 8, 2:50 AM CST | Tornado Warning | SGF | Christian | 47 min |
| Jan 8, 2:51 AM CST | Tornado Warning | SGF | Greene, Webster | 39 min |
| Jan 8, 2:55 AM CST | Tornado Warning | SGF | Taney | 61 min |
| Jan 8, 2:56 AM CST | Severe Thunderstorm Warning | SGF | Laclede | 79 min |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.